Hi, I live in the US (Texas) and was diagnosed with APS/Hughes in 2011 after a series of surgeries, bleeding and blood transfusions. Apparently I had a DVT in my groin. It was very small (microclot?) and I wasn't given anything other than baby aspirin daily which I have been on consistently since. Last year I required an oophorectomy for a hemorrhagic cyst (uterus was taken in 2011) and my OB/GYN prescribed Estradiol injections or patch for Hormone Replacement Therapy. I questioned and was told I shouldn't take estrogen by mouth but other routes were safe. 6 months ago I began having right hip pain. My general practitioner said it was bursitis, did no tests and prescribed physical therapy. I did not go to physical therapy but increased my yoga practice and it helped but never alleviated the symptoms. She also prescribed an NSAID twice daily. I have been leery of taking NSAIDS since my diagnosis because I want to preserve my stomach as a GI bleed could be catastrophic. I became suspicious of the estrogen because the hip pain started when I changed from the injection to the patch and I believe the dosages were slightly different. I was also never prescribed a progesterone but was told to take DHEA daily. So on my own I went back to the injections and have started the process of weaning myself off. The hip pain is less, only stiffness most of the time now, but I have had chronic headaches with some turning into migraines during the peak days of the injection. I do not have a rheumatologists and was never even told I should have one. I am considering stopping the estradiol cold-turkey but would like some input from fellow patients. I am trying to get into a rheumatologist in my area within the next month. My estradiol shot is due tomorrow and I am on the fence about what to do. I am 39...
Content on HealthUnlocked does not replace the relationship between you and doctors or other healthcare professionals nor the advice you receive from them.